Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Having loose motion. What medicine should I take?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
I am having loose motion since last night. Frequency since this morning till now 3.50pm is 6 times. What medicine should I take - Redotil or Prepro/Darolac? I feel like vomiting, but it's not too intense. I also feel cold but don't have fever yet.
Posted Sat, 3 Nov 2012 in Digestion and Bowels
Answered by Dr. Jonas Sundarakumar 1 hour later
Hi and welcome to Healthcare Magic. Thanks for your question...

You seem to be suffering from an acute gastro-enteritis. Redotil (Racecadotril) is an anti-diarrhoeal which arrests the loose stools. Prepro and Darolac are medication which contain pro-biotics (i.e. healthy bacteria) and enzymes which are usually useful in chronic loose stools or bowel irregularities, like water and salts which are lost. For this purpose, you can continue to take plenty of ORS (Oral Rehydration Solution) e.g. Electral - available as satchets which have to be mixed in a litre of water or sometimes available as readymade solutions also.

In your symptoms become severe or prolonged or if you develop fever or blood in stools, then you need to be started on antibiotics.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor